Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

March 2, 2011Fulton County, Saratoga County, New York

NWS Albany, NY issued this special weather statement at Mar 2, 2011, 5:13 PM EST for Fulton County, Saratoga County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2011, 5:13 PM EST (22:13 UTC)
Expired
Mar 2, 2011, 5:45 PM EST
In force
32 min
Issued by
NWS Albany, NY

Counties Fulton County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 57 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS81 KALY 022213
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EST WED MAR 2 2011

NYZ039>041-050-082>084-022245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
513 PM EST WED MAR 2 2011

...A LINE OF SNOW SQUALLS IN MONTGOMERY...SARATOGA...WARREN...
WASHINGTON AND FULTON COUNTIES...

AT 506 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW 
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO 9 MILES 
NORTHWEST OF ROCK CITY FALLS TO CRANBERRY CREEK TO CAROGA LAKE PUBLIC
CAMPGROUND...AND MOVING SOUTHEAST AT 30 MPH.

SNOW SQUALLS WILL BE NEAR...
GLOVERSVILLE BY 520 PM EST
ROCK CITY FALLS AND BROADALBIN BY 525 PM EST
SARATOGA SPRINGS AND GALWAY BY 530 PM EST
MILTON...FORT JOHNSON AND BALLSTON SPA BY 535 PM EST
HAGAMAN BY 540 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

LAT...LON 4307 7350 4299 7370 4296 7384 4295 7424
      4317 7462 4318 7423 4321 7406 4326 7380
TIME...MOT...LOC 2212Z 311DEG 27KT 4320 7378 4315 7396
          4312 7413 4311 7440

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 2, 4:28 PM EST, 45 minutes earlier.

Area forecast discussion, Mar 2, 4:28 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EST WED MAR 2 2011

.SYNOPSIS...
A COLD FRONT MOVED ACROSS THE REGION THIS MORNING BRINGING SNOW
SHOWERS TO THE REGION. AN ARCTIC AIR MASS WILL BRING MUCH COLDER
AIR INTO THE REGION THIS EVENING WITH TEMPERATURES DROPPING TO
NEAR ZERO NORTH AND NEAR 10 SOUTH. ANOTHER LOW PRESSURE SYSTEM
WILL LIKELY BRING A MIX OF RAIN AND SNOW TO THE REGION STARTING
FRIDAY AFTERNOON AND PERSISTING THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
THE ARCTIC HIGH PRESSURE AREA WILL TAKE CONTROL TONIGHT AND LINGER
OVER THE REGION THROUGH FRIDAY MORNING...BEFORE IT FINALLY MOVES
OFFSHORE. BELOW TO WELL BELOW NORMAL TEMPS DURING THIS PERIOD.

AS THE HIGH BUILDS IN TONIGHT...ANY LEFTOVER UPSLOPE/LAKE EFFECT
SNOW SHOWERS WILL END BY MIDNIGHT...WITH SURFACE WINDS DIMINISHING
TO 5 TO 10 MPH BY LATE TONIGHT. IT WILL BE VERY COLD WITH LOWS
RANGING FROM 12 BELOW ZERO TO 10 ABOVE. SURFACE WINDS DECREASE
EARLY ENOUGH TO PREVENT WIND CHILL READINGS FROM REACHING WIND
CHILL ADVISORY CRITERIA...BUT WIND CHILL READINGS WILL BE IN THE
ZERO TO NEARLY 20 BELOW ZERO RANGE DURING THE LATE NIGHT PERIOD
IN MOST AREAS.

AFTER GETTING OFF TO A VERY COLD START...WITH STRONG SUNSHINE
TEMPERATURES WILL REBOUND THURSDAY WITH HIGHS FROM THE MID TEENS
NORTH TO THE MID 20S SOUTH...ABOUT 15 DEGREES BELOW NORMAL FOR
THIS TIME OF YEAR. HOWEVER IT APPEARS THAT SOME HIGH CLOUDS WILL
BEGIN TO STREAM INTO THE REGION DURING THE AFTERNOON.

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
SKIES CLOUD UP THURSDAY NIGHT AS OVERUNNING MOISTURE SPREADS INTO
THE REGION. IT WON'T BE AS COLD SINCE THE CLOUD COVER WILL BLOCK
OUTGOING RADIATION. FEEL THE MAV/MOS TOO COLD...THE MET/MOS JUST A
TAD TOO WARM. WENT WITH A BLEND OF THE TWO...WITH LOWS FROM AROUND
5 BELOW TO THE MID TEENS ABOVE ZERO.

A CLOUDY DAY FRIDAY AS THE OVERUNNING CONTINUES. MODELS...FOR THE
MOST PART...INDICATE THAT ANY SIGNIFICANT MOISTURE WILL REMAIN TO
THE WEST OF OUR FORECAST AREA ON FRIDAY. ANY PCPN THAT DOES ARRIVE
WILL LIKELY HOLD OFF UNTIL MID OR LATE AFTERNOON...SO HAVE GONE
WITH SLIGHT CHANCE POPS WEST...AND NO PRECIP FROM THE HUDSON
VALLEY EAST. AGAIN HAVE GONE WITH A BLEND OF THE MAV/MOS AND
MET/MOS FOR HIGH TEMPS...NEAR 30 NORTH AND ACROSS SOUTHERN VT TO
THE UPPER 30S IN THE LOWER HUDSON VALLEY.

THERE IS A BETTER CHANCE OF PRECIP FRIDAY NIGHT IN RESPONSE TO
ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING INTO THE AREA. MODELS
HAVE BEEN DELAYING THE ONSET WITH ALMOST EACH RUN...SO WILL OPT TO
CONTINUE TO MENTION HIGH CHANCE POPS DUE TO POTENTIAL TIMING ISSUES.
INSPECTION OF FORECAST SOUNDINGS REVEAL TEMPS WARMING ALOFT AND AT
THE SURFACE THROUGHOUT FRIDAY NIGHT. INITIAL P-TYPE LIKELY TO BE
SNOW...BUT WARMER AIR ALOFT WILL RESULT IN A TRANSITION TO SLEET
ALONG WITH A CHANCE OF FREEZING RAIN. A SMALL AREA OF LIKELY POPS
IN OUR NORTHWEST WITH CHANCE POPS OVER MOST OF THE AREA. FOR PRECIP
AMOUNTS LOOKING MOSTLY AT 0.10 TO 0.20...WITH UP TO TWO INCHES OF
SNOW IN A FEW AREAS. MOST AREAS WILL GET LESS THAN AN INCH WITH A
COMBINATION OF SNOW...SLEET...AND FREEZING RAIN. LOWS FRIDAY NIGHT
...A BLEND OF THE MAV/MOS AND MET/MOS...WILL MOSTLY BE IN THE 20S.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
SKIES CLOUD UP THURSDAY NIGHT AS OVERUNNING MOISTURE SPREADS INTO
THE REGION. IT WON'T BE AS COLD SINCE THE CLOUD COVER WILL BLOCK
OUTGOING RADIATION. FEEL THE MAV/MOS TOO COLD...THE MET/MOS JUST A
TAD TOO WARM. WENT WITH A BLEND OF THE TWO...WITH LOWS FROM AROUND
5 BELOW TO THE MID TEENS ABOVE ZERO.

A CLOUDY DAY FRIDAY AS THE OVERUNNING CONTINUES. MODELS...FOR THE
MOST PART...INDICATE THAT ANY SIGNIFICANT MOISTURE WILL REMAIN TO
THE WEST OF OUR FORECAST AREA ON FRIDAY. ANY PCPN THAT DOES ARRIVE
WILL LIKELY HOLD OFF UNTIL MID OR LATE AFTERNOON...SO HAVE GONE
WITH SLIGHT CHANCE POPS WEST...AND NO PRECIP FROM THE HUDSON
VALLEY EAST. AGAIN HAVE GONE WITH A BLEND OF THE MAV/MOS AND
MET/MOS FOR HIGH TEMPS...NEAR 30 NORTH AND ACROSS SOUTHERN VT TO
THE UPPER 30S IN THE LOWER HUDSON VALLEY.

THERE IS A BETTER CHANCE OF PRECIP FRIDAY NIGHT IN RESPONSE TO
ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING INTO THE AREA. MODELS
HAVE BEEN DELAYING THE ONSET WITH ALMOST EACH RUN...SO WILL OPT TO
CONTINUE TO MENTION HIGH CHANCE POPS DUE TO POTENTIAL TIMING ISSUES.
INSPECTION OF FORECAST SOUNDINGS REVEAL TEMPS WARMING ALOFT AND AT
THE SURFACE THROUGHOUT FRIDAY NIGHT. INITIAL P-TYPE LIKELY TO BE
SNOW...BUT WARMER AIR ALOFT WILL RESULT IN A TRANSITION TO SLEET
ALONG WITH A CHANCE OF FREEZING RAIN. A SMALL AREA OF LIKELY POPS
IN OUR NORTHWEST WITH CHANCE POPS OVER MOST OF THE AREA. FOR PRECIP
AMOUNTS LOOKING MOSTLY AT 0.10 TO 0.20...WITH UP TO TWO INCHES OF
SNOW IN A FEW AREAS. MOST AREAS WILL GET LESS THAN AN INCH WITH A
COMBINATION OF SNOW...SLEET...AND FREEZING RAIN. LOWS FRIDAY NIGHT
...A BLEND OF THE MAV/MOS AND MET/MOS...WILL MOSTLY BE IN THE 20S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HPC GUIDANCE.  LOW PRESSURE TRACKING UP THE MISSISSIPPI AND OHIO
VALLEYS WILL PROVIDE A POTENTIALLY HEALTHY DOSE OF PRECIPITATION
OVER THE WEEKEND.  THE PRECIPITATION WILL START OUT AS MAINLY
SNOW...BUT RAPID WAA WITH A TIGHT PRESSURE GRADIENT WILL INCREASE
WINDS AND CHANGE THE PRECIPITATION OVER TO RAIN THROUGH THE DAY ON
SATURDAY.  THE FALLBACK IN TEMPERATURES WILL BE LIMITED SATURDAY
NIGHT...AND ANY WINTRY MIX WILL BE LIMITED TO THE HIGH ELEVATIONS.
THE LOW AND COLD FRONT SLIDE THROUGH ON SUNDAY...WITH SHOWERS
MIXING WITH AND CHANGING TO SNOW SHOWERS SUNDAY EVENING AND NIGHT.

WITH ANOTHER LOW PRESSURE WAVE RIDING UP THE FRONTAL BOUNDARY...
THERE WILL BE A CONTINUED CHANCE OF SHOWERS ON MONDAY...WITH THE
HUDSON VALLEY AND SOUTHERN ZONES GOING BACK OVER TO LIQUID FORM
DURING THE DAY.  SNOW SHOWERS WILL TAPER OFF AND END MONDAY NIGHT AS
A RIDGE OF HIGH PRESSURE WORKS ITS WAY ACROSS OUR REGION FROM
EASTERN CANADA.

SATURDAY WILL BE THE MILDEST DAY OF THE PERIOD...WITH HIGHS RANGING
FROM THE UPPER 30S IN THE ADIRONDACKS...TO AROUND 50 DEGREES IN THE
MID HUDSON VALLEY.  BY MONDAY...HIGHS WILL BE FROM ONLY AROUND 30
DEGREES IN THE ADIRONDACKS AND GREENS...TO THE LOWER 40S IN THE MID
HUDSON VALLEY.  INCREASING SUNSHINE TUESDAY WILL BOUNCE MERCURIES
BACK SEVERAL DEGREES.  THE ONSET OF A SOUTHERLY FLOW ON WEDNESDAY
WILL CONTINUE THE GRADUAL WARMING TREND.  FROM SUNDAY NIGHT ON...LOW
TEMPERATURES WILL BE BACK TO SUB-FREEZING.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
ARCTIC FRONT CROSSING THE AREA HAS CAUSED SOME SNOW SHOWERS AND
SQUALLS ACROSS THE AREA. OVER THE NEXT 1-3 HOURS...SNOW MAY BRIEFLY
FALL HEAVY FOR KALB AND BE ACCOMPAINED BY WESTERLY WINDS GUSTING TO
35 KTS. ELSEWHERE FOR KPOU/KGFL...ON AND OFF SNOW SHOWERS ARE
POSSIBLE OVER THE NEXT FEW HOURS...BUT -SHSN THERE SHOULD ONLY DROP
VSBY TO MVFR. AT ALL SITES...WESTERLY WINDS WILL START TO BECOME
GUSTY.

BY THE LATE AFTN...THE ARCTIC FRONT WILL HAVE PASSED TO THE
EAST...AND THE SNOW SHOWER/SQUALL THREAT WILL END...ALTHOUGH W-NW
WINDS WILL CONTINUE TO BE GUSTY THROUGH AT LEAST MIDNIGHT...ESP AT
KALB...WHERE FUNNELING THROUGH THE MOHAWK VALLEY WILL LOCALLY ALLOW
FOR GUSTS UP TO 30 KTS.

HIGH PRESSURE WILL BUILD IN FOR LATE TONIGHT INTO THURSDAY. THIS
WILL ALLOW FOR NEARLY CLEAR SKIES AND NORTHERLY WINDS TO LIGHTEN TO
LESS THAN 10 KTS.

OUTLOOK...
THU PM-NGT...VFR...NO SIG WX.
FRI...AM VFR...THEN LATE PM MVFR/IFR POSSIBLE WITH -SN.
FRI NGT-SAT...VFR/MVFR. CHC -RA/-SN.
SAT NGT-SUN...MVFR/IFR...RA/+RA LIKELY.

&&

.HYDROLOGY...
THE HYDRO SITUATION SHOULD BE QUIET THROUGH FRIDAY NIGHT...WITH
MOST RIVER FLOWS BACK TO TYPICAL MID WINTER LOWS. RIVERS THAT
WERE STILL UP FROM THE RAIN EARLIER THIS WEEK WILL CONTINUE TO
RECEDE THROUGH FRIDAY NIGHT.

STARTING ON SATURDAY...THIS MAY CHANGE...AS WARMER AIR GETS INTO
THE REGION. THERE IS A POTENTIAL FOR HEAVY RAIN AND TEMPERATURES
RISING INTO THE MID AND UPPER 40S COULD RESULT IN MELTING SOME OF
THE ACCUMULATED SNOW. ICE ON THE RIVERS COULD BREAK UP AS WELL
AND CAUSE FLOODING FROM ICE JAMMING AS WELL...WHICH COULD OCCUR
STARTING SATURDAY AFTERNOON AND PERSIST INTO NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
A COLDER THAN NORMAL WINTER...
MONTH    TEMP  DEPARTURE
DECEMBER 25.9   -2.1
JANUARY  20.5   -1.7
FEBRUARY 23.9   -1.1

WINTER   23.4   -1.6

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...
NEAR TERM...RCK
SHORT TERM...RCK
LONG TERM...ELH
AVIATION...KL
HYDROLOGY...RCK
CLIMATE...RCK
Hazardous weather outlook, Mar 2, 4:09 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EST WED MAR 2 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
409 PM EST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COMPLEX STORM WILL BRING A MIX OF SNOW...SLEET...AND RAIN
ACROSS THE REGION STARTING FRIDAY AFTERNOON AND PERSISTING
INTO THE WEEKEND. THERE MAY BE A PERIOD OF FREEZING RAIN LATE
FRIDAY NIGHT AND EARLY SATURDAY. THERE MAY BE A PERIOD OF HEAVY
RAIN SATURDAY NIGHT INTO EARLY MONDAY. THIS MAY RESULT IN RISING
RIVER LEVELS...ICE BREAKUP AND ICE JAMS...AND FLOODING...STARTING
SATURDAY NIGHT.

A SIGNIFICANT SNOWFALL IS ALSO POSSIBLE...ESPECIALLY NORTH...ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 2, 1:53 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EST WED MAR 2 2011

VTZ013>015-021915-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
153 PM EST WED MAR 2 2011

...SNOW SQUALLS IN SOUTHEAST BENNINGTON AND SOUTHERN WINDHAM
COUNTIES...

AT 147 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR...LOCATED ALONG
A LINE EXTENDING FROM WEST WARDSBORO TO READSBORO...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF STRATTON TO 6 MILES EAST OF NORTH
ADAMS...AND MOVING EAST AT 45 MPH.

SNOW SQUALLS WILL BE NEAR...
TOWNSHEND BY 200 PM EST
NEWFANE BY 205 PM EST
PUTNEY...GUILFORD CENTER AND BRATTLEBORO BY 210 PM EST
VERNON BY 215 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

EXPECT PERIODS OF REDUCED VISIBILITIES AND POOR ROAD CONDITIONS
ALONG SUCH ROADS AS...BUT NOT LIMITED TO...ROUTE 9 BETWEEN HARRIMAN
RESERVOIR AND BRATTLEBORO...AND ROUTE 100 FROM READSBORO TO
WARDSBORO.

LAT...LON 4295 7251 4292 7251 4287 7255 4282 7254
      4279 7250 4277 7250 4275 7247 4276 7303
      4305 7293 4305 7245 4299 7245
TIME...MOT...LOC 1850Z 270DEG 38KT 4296 7284 4270 7295
Special weather statement, Mar 2, 5:03 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EST WED MAR 2 2011

MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-
VTZ013>015-030100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
503 PM EST WED MAR 2 2011

...AREAS OF SNOW AND BLOWING SNOW WILL IMPACT EVENING TRAVEL
ACROSS THE MOHAWK AND SCHOHARIE VALLEYS AS WELL AS THE HIGHER
TERRAIN OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND...

NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW ACROSS THE SOUTHERN
ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN
CATSKILLS...SOUTHERN VERMONT AND THE BERKSHIRES THIS EVENING. IN
ADDITION SCATTERED SNOW SHOWERS ARE EXPECTED WHICH COMBINED WITH
THE BLOWING AND DRIFTING SNOW MAY CREATE LOCAL WHITE OUT
CONDITIONS AT TIMES.

IF TRAVELING THIS EVENING BE PREPARED FOR RAPIDLY CHANGING
CONDITIONS AND BE AWARE THAT SNOW DRIFTS MAY OCCUR ON SOME
ROADWAYS.
Special weather statement, Mar 2, 5:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EST WED MAR 2 2011

NYZ039>041-050-082>084-022245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
513 PM EST WED MAR 2 2011

...A LINE OF SNOW SQUALLS IN MONTGOMERY...SARATOGA...WARREN...
WASHINGTON AND FULTON COUNTIES...

AT 506 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO 9 MILES
NORTHWEST OF ROCK CITY FALLS TO CRANBERRY CREEK TO CAROGA LAKE PUBLIC
CAMPGROUND...AND MOVING SOUTHEAST AT 30 MPH.

SNOW SQUALLS WILL BE NEAR...
GLOVERSVILLE BY 520 PM EST
ROCK CITY FALLS AND BROADALBIN BY 525 PM EST
SARATOGA SPRINGS AND GALWAY BY 530 PM EST
MILTON...FORT JOHNSON AND BALLSTON SPA BY 535 PM EST
HAGAMAN BY 540 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

LAT...LON 4307 7350 4299 7370 4296 7384 4295 7424
      4317 7462 4318 7423 4321 7406 4326 7380
TIME...MOT...LOC 2212Z 311DEG 27KT 4320 7378 4315 7396
          4312 7413 4311 7440

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:08 AM ESTSpecial Weather StatementALYFulton, Montgomery52 min
Mar 2, 11:10 AM ESTSpecial Weather StatementALYMontgomery, Saratoga, Schoharie20 min
Mar 2, 5:48 PM ESTSpecial Weather StatementALYMontgomery, Schenectady27 min
Mar 2, 6:16 PM ESTSpecial Weather StatementALYMontgomery, Rensselaer, Schenectady29 min
Mar 2, 6:42 PM ESTSpecial Weather StatementALYRensselaer33 min
Mar 2, 1:53 PM ESTSpecial Weather StatementALYWindham22 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.